Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jul 10, 2017, 10:00 PM CDT for 4 counties in Texas. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 12, 2017, 7:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
635 WGUS44 KSHV 110300 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1000 PM CDT Mon Jul 10 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-120300- /O.NEW.KSHV.FL.W.0065.170711T0300Z-170712T1200Z/ /TLCT2.1.ER.170710T2345Z.170711T0600Z.170711T1800Z.NO/ 1000 PM CDT Mon Jul 10 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Sulphur River Below Talco. * until Wednesday morning...or until the warning is cancelled. * AT 9:45 PM Monday The stage was 20.2 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river will continue rising to near 20.5 feet by after midnight Tuesday. The river will fall below flood stage tomorrow early afternoon. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ 12
1 follow-up statement
550 WGUS84 KSHV 111856 FLSSHV Flood Statement National Weather Service Shreveport LA 156 PM CDT Tue Jul 11 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-111926- /O.CAN.KSHV.FL.W.0065.000000T0000Z-170712T1200Z/ /TLCT2.1.ER.170710T2345Z.170711T0400Z.170711T0652Z.NO/ 156 PM CDT Tue Jul 11 2017 The flood warning is cancelled for the Sulphur River Below Talco, Texas. * At 1245 PM Tuesday the stage was 16.5 feet. * Fell below flood stage at 150 AM Tuesday. * Flood stage is 20 feet. * Forecast...The river will continue to fall to 14.2 feet by Wednesday morning. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 10, 9:56 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 10, 9:56 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 956 PM CDT Mon Jul 10 2017 .DISCUSSION... Main change to this forecast was to keep slight rain chances for the southern zones and included isolated thunderstorms across Deep East Texas and across lower parts of Northwest and North Central Louisiana. Small upper level low over parts of Central and South Louisiana will provide support for convection. /06/ && .PREV DISCUSSION... /issued 706 PM CDT Mon Jul 10 2017/ AVIATION... Few very isold shwrs will continue to diminish through sunset. Some patchy mvfr fog will be possible around sunrise, but any fog should clear out by mid morning. Otherwise, VFR conditions to prevail, with aftn convection Tuesday too isold to include in TAFs attm. /12/ PREV DISCUSSION... /issued 231 PM CDT Mon Jul 10 2017/ DISCUSSION... Convection off to a late start compared to previous afternoons. Part of the reason is that a weak-upper level trough that brought enhanced afternoon convection across the ArkLaTex has shifted south into Acadiana today while upper-level ridge has been strengthening in its place. Scattered showers and thunderstorms still expected mainly south of Interstate 20 early this evening. A similar pattern to persist through the Tuesday characterized by upper-level ridge maintaining sparse afternoon convection north of I-20 with scattered convection south. Afternoon high temperatures to climb into the lower 90s on Tuesday. Upper-level trough to drift back north on Wednesday bringing slightly higher rain chances and slightly cooler temperatures due to increased cloud-cover. Trough to remain in place through the remainder of the workweek, allowing for a chance of afternoon showers and thunderstorms each day. Without a significant synoptic frontal feature to modify surface conditions, southerly winds to prevail through the end of the workweek. However, a cold front will bring enhanced rain chances on Saturday into Sunday. Behind the front, temperatures expected to fall into the upper 80s to around 90 on Sunday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 75 93 / 10 30 10 30 MLU 73 92 74 92 / 10 40 20 30 DEQ 71 93 72 91 / 0 20 10 20 TXK 73 93 74 91 / 10 20 10 30 ELD 72 92 74 91 / 10 20 10 30 TYR 74 92 75 92 / 10 30 10 20 GGG 74 92 75 91 / 10 30 10 30 LFK 73 92 75 93 / 20 50 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/12/05
Hazardous weather outlook, Jul 10, 11:42 AM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1142 AM CDT Mon Jul 10 2017 LAZ010-011-017>022-TXZ108>110-124-125-136-137-149>153-165>167- 111645- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Franklin-Titus-Camp-Wood-Upshur-Smith-Gregg-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1142 AM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible today and this evening over East Texas and North Louisiana, near an upper-level disturbance over Southeast Texas, Central and Southern Louisiana. Brief heavy rainfall and locally gusty winds will be possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will again be possible Tuesday over East Texas and North Louisiana, as the upper-level disturbance over Southeast Texas and Southern Louisiana begins to slowly lift back north into the region. Isolated strong to severe thunderstorms can not be ruled out over these areas, with damaging winds, small hail, and brief heavy rainfall possible. Showers and thunderstorms will be more isolated Wednesday through Friday, with afternoon temperatures climbing into the mid 90s. When combined with the humidity, heat indices will range from 100 to 105 degrees. Scattered showers and thunderstorms are expected to return to the region Saturday and Sunday with the approach of an upper level disturbance. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, should not be needed today or tonight. ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 111-112-126-138-111645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Morris-Cass-Marion- Harrison- 1142 AM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to widely scattered showers and thunderstorms will be possible Tuesday through Sunday. Brief heavy rainfall and locally gusty winds will be possible in the stronger storms. In addition, afternoon temperatures will climb into the mid 90s Thursday through Saturday. When combined with the humidity, heat indices will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:10 PM CDT | Special Weather Statement | SHV | Upshur | 35 min |
| Jul 11, 6:19 PM CDT | Special Weather Statement | SHV | Gregg | 41 min |
| Jul 11, 6:20 PM CDT | Special Weather Statement | SHV | Cherokee | 25 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.